Arizona, 2006

Damaging Wind in Arizona, September 14, 2006

September 14, 2006 · NWS FGZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 14, 2:30 PM MST, 5 hours 30 minutes earlier.

Area forecast discussion, Sep 14, 2:30 PM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST THU SEP 14 2006

.SYNOPSIS...A LARGE BAND OF WIDESPREAD THUNDERSTORMS IS MOVING
THROUGH NORTHERN ARIZONA TODAY. THIS BAND EXTENDS FROM THE KAIBAB
PLATEAU TO CHINO VALLEY AND IS SLOWLY MOVING EAST. EXPECT CONTINUED
THUNDERSTORMS TO AFFECT NORTHERN ARIZONA THIS EVENING WITH STRONG
SOUTHWESTERLY WINDS INCREASING THROUGH FRIDAY. FOR THE
WEEKEND...EXPECT CLEAR SKIES COOL NIGHTS AND LIGHT WINDS.

&&

.DISCUSSION...A STRONG MOISTURE SURGE HAS MOVED INTO ARIZONA FROM
THE GULF OF CALIFORNIA. THIS ADDITIONAL MOISTURE ALONG WITH AN
UNSTABLE AIRMASS HAS INCREASED THUNDERSTORM ACTIVITY TODAY ACROSS
NORTHERN ARIZONA. EXPECT THESE STORMS TO CONTINUE OVER MUCH OF
NORTHERN ARIZONA THROUGH THE EVENING HOURS.

A FRONTAL SYSTEM CURRENTLY MOVING THROUGH CALIFORNIA AND NEVADA WILL
INCREASE THE WINDS THROUGH FRIDAY. BY FRIDAY MORNING THE STRONG
SOUTHWEST WINDS WILL SWEEP THE MOISTURE OUT TO THE NORTHEAST LEAVING
US WITH JUST A FEW LINGERING CLOUDS. ALTHOUGH THE NORTHEASTERN
FORECAST ZONES...BLACK MESA AND CHINLE AREAS...WILL HAVE A SLIGHT
CHANCE PRECIPITATION THROUGH FRIDAY.

A WIND ADVISORY HAS BEEN ISSUED FOR FRIDAY BETWEEN 10 AM AND 6 PM
MST FOR SOUTHWEST WIND GUSTS AROUND 45 MPH. THE AREAS AFFECTED
INCLUDE THE NORTHWESTERN FORECAST ZONES FROM THE KAIBAB PLATEAU TO
NORTHERN YAVAPAI COUNTY...ALONG THE MOGOLLON RIM TO SHOW LOW AND
OVER THE LITTLE COLORADO RIVER VALLEY. REFER TO PRODUCT PHXNPWFGZ
FOR MORE DETAILS.

SATURDAY THROUGH WEDNESDAY...COOL AND CLEAR FALL CONDITIONS WILL
PREVAIL INTO THE MIDDLE OF NEXT WEEK. BY SUNDAY MORNING LOW
TEMPERATURES WILL DROP DOWN INTO THE LOW TO MID 30S FOR MOST
LOCATIONS ABOVE 6000 FT.

BOHLIN

&&

.AVIATION...FOR THE 00Z PACKAGE... EXPECT WIDESPREAD THUNDERSTORMS
WITH CIGS OF 8-10KFT MSL IN SHRA/TSRA. EXPECT 80-90 PERCENT CLOUD
COVER WITH 40-60 PERCENT COVERAGE OF SHRA/TSRA. EXPECT PRECIPITATION
TO END SLOWLY TONIGHT FROM WEST TO EAST. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT ON FRIDAY
FROM 10 AM TO 6 PM MST. FORECAST ZONES 4>8-12>16-40.

&&
Hazardous weather outlook, Sep 14, 2:55 PM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
255 PM MST THU SEP 14 2006

AZZ004>018-037>040-150700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
255 PM MST THU SEP 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

WIDESPREAD TO SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS
NORTHERN ARIZONA INTO THE NIGHT. SOME OF THESE STORMS WILL BE SEVERE
IN NATURE...ESPECIALLY NORTH OF INTERSTATE 40. THESE STORMS WILL
CONTINUE MOVING NORTHEAST WITH THE LOW LEVEL FLOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY WILL BE IN EFFECT FRIDAY FROM 10 AM TO 6 PM MST. THE
AREAS AFFECTED INCLUDE THE KAIBAB PLATEAU TO NORTHERN YAVAPAI COUNTY
ALONG THE MOGOLLON RIM TO SHOW LOW AND OVER THE LITTLE COLORADO RIVER
VALLEY...FROM TUBA CITY TO SAINT JOHNS. STRONG SOUTHWEST WINDS BETWEEN
20 TO 30 MPH SUSTAINED WITH GUSTS AROUND 45 MPH ARE EXPECTED.
THE STRONG WINDS WILL DIMINISH SLOWLY AFTER SUNSET. PLEASE VIEW THE
WIND ADVISORY PRODUCT PHXNPWFGZ FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Phoenix radar (KIWA), 77 km away, was scanning. The volume nearest the first event began at 03:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yavapai

When
September 14, 8:00 PM MST
Where
Yavapai County, Black Canyon City
Measured
51 kt (59 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
33.750, -112.283

A thunderstorm produced wind gusts to 60 MPH (estimated) in Black Canyon City.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534633.